MAUDE Adverse Event Report: HOLOGIC, INC. ATEC SAPPHIRE; INSTRUMENT, BIOPSY

HOLOGIC, INC. ATEC SAPPHIRE; INSTRUMENT, BIOPSY
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes Hematoma (1884); Breast Discomfort/Pain (4504)
Date of Event 06/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow-up report will follow with the information from the dhr.
 
Event or Problem Description
It was reported during a breast biopsy with an atec sapphire device on or around june 16, 2026 that "the system failed to automatically lavage and inject lidocaine during an mri procedure.Unfortunately, this resulted in severe pain for the patient and caused a hematoma." customer outreach was performed to further clarify any required interventions, and if the procedure was successfully completed.No further information is available at this time.

Brand Name
ATEC SAPPHIRE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology dr
newark, DE 19702
MDR Report Key25676808
Report Number1222780-2026-00415
Device Sequence Number17320326
Product Code KNW
UDI-Device Identifier15420045504295
UDI-Public(01)15420045504295
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/28/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Supplement Date Received by Manufacturer09/08/2026
Initial Report FDA Received Date07/01/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown